Hi, I have a question pertaining to the accutane / surgery relationship. I have read that in most cases it is advised to wait 6 months after finishing your course of accutane before undergoing surgery. I have also read howveer that some people's surgeons have said that it would be fine to undergo a rhinoplasty after 3 or so months being off accutane. Normally I'd wait 6 months, but the problem is, this year the only chance I'll have at getting a thinoplasty will be 3 months after I have been off accutane. If I don't get it then I will have to wait a year and a half for my next opportunity. I am going to begin attending a new university about 5 months after finishing my accutane course. I was VERY much hoping it'd be possible to get the rhinoplasty done before starting there. My main question is this: is it generally safe enough to have a rhinoplasty done 3 months after taking my last accutane pill (I'm only doing a medium amount of accutane, not very large doses)? Thanks for any help. :)
There is no cut and dry answer to this question. Sometimes you can wait three months; sometimes you can wait six months. No one really knows the proper answer to this question, it depends on the patient.
The best thing to do would be to ask the plastic surgeon what their comfort level is and to see how they feel. In certain situations, three months can be fine especially if it is a closed rhinoplasty.
I hope this helps and good luck to you,
Paul Nassif, M.D.
Spalding Drive Cosmetic Surgery and Dermatology
Beverly Hills, California
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.